I have been suffering from tachycardia for a few years now, I finally saw a Cardiologist after I was sent to the ER by my PCP for a heart rhythm of 165. I was placed on 100mg of Toprol XL which works most of the time. I had a echo done, my Cardiologist said I have a leaky heart valve but said that's no big deal, event monitor for palpitations which didn't catch any of my palpitations- they happen so fast I'm not surprised, and a CBC, BMP, thyroid tests done which were all good. The Cardiologist wants me to have in depth Endocrine labs done which I haven't had yet.
Today I got really sick- my heart rate was around 180, I was so dizzy, and felt very dazed & out of it. Other symptoms I have: extreme sensitivity to the heat- I get really sick when I stay in the heat for just a few seconds my face gets bright red and I feel faint. I recently started getting acne on my back (I'm 29 years old) and never suffered from this in my life. My cycle is also very concerning- I have extremely heaving periods and bleed on and off all month long! I also started gaining weight for the first time ever- I am very small, usually 100 pounds or so but I gained 20 pounds this year- that is crazy for me! I'm so exhausted and sick of feeling this way. Does anyone have any similar symptoms or have any ideas of what could be being on? I don't go back to my PCP for a month or so (although I am going to try to get a sooner app't since my Cardiologist wants me to have the Endocrine tests done.) so I'd appreciate some thoughts and ideas. Thanks in advance!
It sounds like maybe you have a thyroid problem. I've heard that this can cause a lot of your symptoms (sensitivity to heat, palpitations, weight gain). Ask your doctor to test you. I'm pretty sure its just a simple blood test. I hope this helps you, GOD bless and I hope you will continue to read the forum. I have gotten a ton of good info and support from a lot of the members!
If you have been suffering from tachycardia, you should be seeing an ElectroPhysiologist right away. Tachycardias can be very serious. Getting an appointment with an EP probably takes 2-3 months, so you should specifically ask to be referred to one. Blood tests can be done anytime. Also it seems to me that your cardio should have ordered a Holter monitor for 24 hours to see if the tachycardia could be recorded. If I were you I would find out why he did not order one, and request a referral to an EP doctor.
As for the dizziness, it could very well be your medication. Nevertheless, when blood doesn't flow adequately to the brain, one experiences dizziness. And with tachycardia the flow of blood usually gets screwed up.
Check this link for side effects of your medication:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.